IJPAM: Volume 105, No. 2 (2015)

THE UNKNOTTING NUMBER OF SOME KNOTS

Moh'd Yasein$^1$, Khaled Qazaqzeh$^2$, Jenan Shtayat$^3$
$^1$Department of Mathematics
The Hashemite University
Zarqa, 13115, JORDAN
$^{2,3}$Department of Mathematics
Yarmouk University
Irbid, 21163, JORDAN


Abstract. We compute the unknotting number for infinite families of knots by using a famous inequality due to Murasugi that relates the unknotting number of a knot to the signature of the same knot. Also, we determine the unknotting number and show it is equal to two for some knots in the knot table with twelve crossings or less by another inequality due to Nakanishi that relates the unknotting number of a knot to the surgerical description number of the knot and by a theorem that is due to Kanenobu and Murakami.

Received: March 29, 2015

AMS Subject Classification: 57M27, 57M26

Key Words and Phrases: unknotting number, surgical view, knot signature

Download paper from here.




DOI: 10.12732/ijpam.v105i2.1 How to cite this paper?

Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2015
Volume: 105
Issue: 2
Pages: 133 -


Google Scholar; DOI (International DOI Foundation); WorldCAT.

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).